To the Editor.—
Davies et al1 reported differences in DDE (1,1-dichloro-2,2-bis[p-chlorophenyl]ethylene) (the principal metabolite of DDT [1,1,1-trichloro-2,2-bis-p,-chloro-phenyl ethane]) blood levels between patients receiving anticon vulsants (diphenylhydantoin and phenobarbital) and patients and controls not receiving these medications. Their study dealt with individuals who were not exposed to high levels of DDT in their environment, and was discussed in a recent issue of The Journal.2 Schoor3 reported on a farmer with epilepsy who had been taking phenobarbital for 20 years and a combination of phenobarbital (21 mg four times a day) and diphenylhydantoin (90 mg four times a day) for the past four years. He came from an area of high pesticide usage, but his serum levels of several organochlorine pesticides were much less than the mean levels of untreated farmers from the area.Recently, we observed that a 42-year-old,
Kwalick DS. Anticonvulsants and DDT Residues. JAMA. 1971;215(1):120–121. doi:10.1001/jama.1971.03180140084028
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: